MAUDE Adverse Event Report: STRYKER GMBH DRILL, AO, STERILE T2 Ø4,2X340 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL, AO, STERILE T2 Ø4,2X340 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18064260S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported : ''18-year-old patient admitted to the emergency room following a high-kinetic"avp" from his scooter without a helmet.During the operation, a t2 femoral nail was inserted using a nail-holder from a die thrower, which malfunctioned when the drill bit was inserted in order to fit the proximal synchro list.This was not in front of the hole.When inserting the nail, the nail-holder shifted.After several attempts at insertion, the bit broke.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual inspection of the drill bit indicates that the device is broken into two fragments from the tip of the drill.Broken surface shows minor chevron lines with relatively smooth surface without any plastic deformation which indicates towards a brittle failure of the drill due to mechanical overload leading to sudden breakage.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by a mechanical overload during drilling.However, a recurring nc was opened previously for such kind of issues in which no nonconformance related to product was found and it was closed without any further actions.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
DRILL, AO, STERILE T2 Ø4,2X340 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19961608
Report Number0009610622-2024-00785
Device Sequence Number7064355
Product Code LXH
UDI-Device Identifier04546540196774
UDI-Public(01)04546540196774(11)240412(17)290331(10)K1B369A
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18064260S
Device Lot NumberKU175282
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient SexUnknown